Xylazine, commonly known as “tranq” or the “Zombie drug,” is wreaking havoc in Southern California, surpassing the dangers posed by fentanyl. This tranquilizer, initially intended for large animals, is now being combined with fentanyl to create a potent and long-lasting high resembling heroin or oxycodone.
However, the consequences are far more sinister. Xylazine has the potential to halt breathing, cause disfigurement of the skin, and defy the effects of Narcan, the typical reversal agent used for overdoses. Dr. Matt Waxman, an emergency medicine expert, has witnessed the distressing outcomes in his ER, with patients presenting necrotic skin, organ damage, and wounds resembling flesh-eating disease.
The perplexing part is that these severe wounds appear even in areas where the drug was not injected, resembling chemical burns. Medical professionals, including Dr. Waxman, are baffled by this phenomenon and the underlying reasons behind it.
The gravity of this distressing trend cannot be underestimated. Dr. Waxman and Bill Bodner, the Los Angeles DEA special agent in charge, emphasize the urgency of addressing this issue.